August brings awareness to Stevens-Johnson Syndrome!

 

 

SJS is short for Stevens-Johnson Syndrome and this is a very rare but serious condition. This is caused when you have a serve reaction to medicine that you have recently taken. SJS causes your skin to blister and peel, and it also forms inside your body, effecting the way you eat, swallow and even use the restroom. 

 

You must get treated right away to help protect your skin and other organs from long lasting damage. The symptoms usually start with a fever and flu, a few days later you will see red or purple skin that looks burned, blisters, red and painful watery eyes. If you see any of these symptoms please rush to the emergency room, or call 911! 

 

There are more than 100 drugs that can cause SJS the most common are:

 

  • Medicines for gout and arthritis

  • Pain relievers such as acetaminophen (Tylenol), ibuprofen (Advil, Motrin), and naproxen sodium (Aleve)

  • Sulfa antibiotics, a drug that fights infections

  • Medicines that treat seizures and or mental illness

 

It is important that together we spread awareness this month and all year long. Information was found on webmd.com

 

 

 

Share on Facebook
Share on Twitter
Please reload

©2019 Kids Cures Foundation